Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Austin/San Antonio, TX

June 25, 2016Real County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jun 25, 2016, 6:21 PM CDT for Real County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2016, 6:21 PM CDT (23:21 UTC)
Expired
Jun 25, 2016, 7:00 PM CDT
In force
39 min
Issued by
NWS Austin/San Antonio, TX

County Real County, TX

The radar

The Laughlin AFB radar (KDFX), 86 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 11.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2016-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1096 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2016-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1096 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

275 
WWUS84 KEWX 252321
SPSEWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
621 PM CDT SAT JUN 25 2016
 
TXZ184>187-260000-
BANDERA TX-REAL TX-EDWARDS TX-KERR TX-
621 PM CDT SAT JUN 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KERR...NORTHEASTERN
EDWARDS...NORTHWESTERN BANDERA AND REAL COUNTIES UNTIL 700 PM CDT...

AT 620 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TUFF...OR NEAR LEAKEY...MOVING NORTH AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEAKEY...LOST MAPLES STATE PARK...TUFF...VANCE...
DEVILS SINKHOLE STATE NATURAL AREA AND PRADE RANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2971 9956 2963 9988 3019 10031 3029 9958
TIME...MOT...LOC 2320Z 165DEG 19KT 2978 9977 

$$

MSL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 25, 3:07 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jun 25, 3:07 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
307 PM CDT SAT JUN 25 2016

.SHORT TERM (Tonight through Sunday Night)...
South Central Texas is sandwiched between a compact ridge of high
pressure over Louisiana and a weak upper level disturbance/TUTT
low in northern Coahuila that is slowly pushing north into the Big
Bend region. This has caused a surge in PWAT values in excess of
2 inches along and east of the I-35 corridor, which coupled with
weak dynamic forcing from the upper low and a weaker midlevel
inversion, has led to scattered showers and thunderstorms in the
Coastal Plains and I-35 corridor. Rainfall amounts are still
expected to average in the 0.25-0.5 inch range with very isolated
totals of 1-2 inches that receive multiple bouts of heavy rain. A
stronger midlevel inversion out in the Rio Grande Plains and
Edwards Plateau is expected to hold for at least a few more hours,
but some deeper convective cells are still expected out there
during the late afternoon and evening hours. Storm coverage should
decrease appreciably by the early evening hours elsewhere.

Most models continue to take the upper level low slowly into west
Texas, although a few models (most notably the NAM) do keep the
low fairly stationary around the Edwards Plateau region tomorrow.
Nevertheless, all models continue to shear the low significantly as
it becomes and open inverted trough. Thus, dynamic forcing
provided by this dissipating TUTT low will be much weaker tomorrow
to allow the upper level ridge over Louisiana to expand and
reassert itself over east Texas. Therefore, storm coverage is
expected to be much lower tomorrow with just isolated showers and
thunderstorms across most of the region. The greatest chances will
be in the Rio Grande Plains where dynamic forcing is greatest and
in the Coastal Plains where some isolated showers beneath a
strengthening midlevel cap may form. However, most spots will not
receive any rainfall and convection should be shallower in the
Coastal Plains and I-35 corridor than today so thunderstorms in
these areas should be very isolated.

&&

.LONG TERM (Monday through Saturday)...
The upper level ridge should continue to slide to the west and be
centered more over Texas on Monday to limit rain chances over most
of the region. This ridge will indirectly merge with a building
ridge over the Four Corners region by Tuesday which will help
amplify a quick moving trough over the eastern half of the country
that will drag a weak back door cold front into northeast Texas.
Showers and thunderstorms forming along this front may move into
the northeastern parts of South Central Texas on Tuesday. Better
rain chances for most of the region will most likely be on
Wednesday afternoon along any outflow boundaries left behind from
Tuesday's convection. Stronger ridging for Thursday into next
weekend should limit rain chances across the region except for
some very isolated convection in the Coastal Plains. Temperatures
next week will also increase into the mid to upper 90s with lower
100s in the Rio Grande Plains.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              75  93  75  96  75 /  20  20  10  10  10
Austin Bergstrom Intl Airport  74  93  73  96  74 /  20  20  10  10  10
New Braunfels Muni Airport     74  93  73  96  74 /  20  20  -   10  10
Burnet Muni Airport            73  92  73  95  74 /  20  20  10  10  10
Del Rio Intl Airport           76  95  77  97  76 /  30  30  20  10  -
Georgetown Muni Airport        75  93  74  96  75 /  20  20  10  10  10
Hondo Muni Airport             74  94  73  95  73 /  30  20  10  -   -
San Marcos Muni Airport        73  92  74  95  74 /  20  20  -   10  10
La Grange - Fayette Regional   75  93  75  94  75 /  10  20  -   10  10
San Antonio Intl Airport       76  93  75  94  75 /  20  20  -   10  -
Stinson Muni Airport           76  95  76  96  75 /  20  20  -   10  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...Allen
Synoptic/Grids...LH
Hazardous weather outlook, Jun 25, 4:38 AM CDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
438 AM CDT SAT JUN 25 2016

TXZ171>173-183>194-202>209-217>225-228-260945-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
438 AM CDT SAT JUN 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 25, 5:11 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 PM CDT SAT JUN 25 2016

TXZ187-203-204-252300-
BANDERA TX-MEDINA TX-UVALDE TX-
511 PM CDT SAT JUN 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UVALDE...
SOUTHWESTERN BANDERA AND WESTERN MEDINA COUNTIES UNTIL 600 PM CDT...

AT 510 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
D'HANIS...OR 7 MILES SOUTHWEST OF HONDO...MOVING NORTH AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HONDO...TARPLEY...D'HANIS AND UTOPIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.

&&

LAT...LON 2925 9913 2919 9932 2962 9959 2972 9925
TIME...MOT...LOC 2210Z 160DEG 20KT 2930 9926

MSL
Special weather statement, Jun 25, 5:27 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
527 PM CDT SAT JUN 25 2016

TXZ185-203-252315-
REAL TX-UVALDE TX-
527 PM CDT SAT JUN 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UVALDE AND REAL COUNTIES
UNTIL 615 PM CDT...

AT 527 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF KNIPPA...OR 8 MILES EAST OF UVALDE...MOVING NORTH AT
25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
UVALDE...LEAKEY...CONCAN...KNIPPA...GARNER STATE PARK...VANCE...
RIO FRIO...REAGAN WELLS...TUFF AND PRADE RANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2979 10002 2980 10001 2985 10003 2985 10002
      2989 10002 2990 10000 2991 10000 2998 9978
      2922 9953 2917 9973
TIME...MOT...LOC 2227Z 163DEG 20KT 2919 9964

MSL
Special weather statement, Jun 25, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
621 PM CDT SAT JUN 25 2016

TXZ184>187-260000-
BANDERA TX-REAL TX-EDWARDS TX-KERR TX-
621 PM CDT SAT JUN 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KERR...NORTHEASTERN
EDWARDS...NORTHWESTERN BANDERA AND REAL COUNTIES UNTIL 700 PM CDT...

AT 620 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TUFF...OR NEAR LEAKEY...MOVING NORTH AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEAKEY...LOST MAPLES STATE PARK...TUFF...VANCE...
DEVILS SINKHOLE STATE NATURAL AREA AND PRADE RANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2971 9956 2963 9988 3019 10031 3029 9958
TIME...MOT...LOC 2320Z 165DEG 19KT 2978 9977

MSL

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 5:11 PM CDTSpecial Weather StatementEWXMedina49 min
Jun 25, 5:27 PM CDTSpecial Weather StatementEWXReal, Uvalde48 min
Jun 25, 6:40 PM CDTSpecial Weather StatementEWXEdwards, Kinney65 min

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.